TITLE

Methadone toxicity in infants: a report of two fatalities

AUTHOR(S)
Mistry, V.; Jeffery, A. J.; Madira, W.; Padfield, C. J. H.; Rutty, G. N.
PUB. DATE
June 2010
SOURCE
Forensic Science, Medicine & Pathology;Jun2010, Vol. 6 Issue 2, p116
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Fatalities in infants resulting from methadone toxicity are rare within the United Kingdom. We report two cases of fatality attributed to methadone toxicity in infants aged 3½ and 15 months of age, respectively. One of the two cases was also associated with diazepam ingestion. We discuss the difficulties with the interpretation of paediatric forensic toxicology and review the current literature related to methadone and diazepam toxicity in infants and older children.
ACCESSION #
51708316

 

Related Articles

  • Pharmacogenomics for the Forensic Toxicologist. Kupiec, Thomas C.; Raj, Vishnu; Vu, Nicole // Journal of Analytical Toxicology;Mar2006, Vol. 30 Issue 2, p65 

    The article attempts to provide a brief synopsis of the pharmacogenomics of some common drug-metabolizing enzymes, transport proteins, and targets. The potential role of pharmacogenomics in forensic toxicology is illustrated using the examples of tramadol, methadone, and oxycodone....

  • 2004 SOFT-TIAFT Meeting Abstracts.  // Journal of Analytical Toxicology;Jul/Aug2005, Vol. 29 Issue 5, p419 

    Presents several abstracts for the 2004 Joint Meeting of the Society of Forensic Toxicologists and The International Association of Forensic Toxicologists. "Determination of Phenethylamine- and Piperazine-Derived Designer Drugs in Urine by GC-MS," by Yvonne Lood and Arne Eklund; "Comparison of...

  • Diazepam Abuse in Pregnant Women on Methadone Maintenance. Sutton, Lawrence R.; Hinderliter, Stacey A. // Clinical Pediatrics;Feb1990, Vol. 29 Issue 2, p108 

    The authors found that the course and treatment of narcotic withdrawal in two neonates was complicated by prenatal exposure to high doses of diazepam. or Valium (Roche Laboratories. Nutley, NJ). Both of the mothers were on methadone maintenance for narcotic dependency prior to the diagnosis of...

  • Methadone-Induced Delayed Posthypoxic Encephalopathy: Clinical, Radiological, and Pathological Findings. Mittal, Manoj; Yunxia Wang; Reeves, Alan; Newell, Kathy // Case Reports in Medicine;2010, p1 

    Objective. To describe the clinical, radiological and pathological findings in a patient withmethadone-induced delayed posthypoxic encephalopathy (DPHE). Case Report. A Thirty-eight-year-old man was found unconscious for an unknown duration after methadone and diazepam ingestion. His initial...

  • Methadone maintenance in Australia. Capelhorn, John // Addiction Letter;Jun96, Vol. 12 Issue 6, p3 

    Focuses on private methadone programs in Australia. Establishment of methadone programs in 1985 to meet the threat of HIV infections; Types of private methadone programs; Government policies on methadone maintenance.

  • Long-Term Methadone Maintenance Therapy: Effects on Liver Function. Kreek, Mary Jeanne; Dodes, Lance; Kane, Seth; Knobler, Joanna; Martin, Ruth // Annals of Internal Medicine;Oct72, Vol. 77 Issue 4, p598 

    Presents a study that determined whether chronic high-dose methadone treatment would exert hepatotoxic effects on patients with or without liver disease. Clinical characteristics of the patients; Analysis of the level of serum proteins in the patients; Effect of methadone on liver function.

  • Supervised methadone dosing decreases overdose deaths.  // Reactions Weekly;9/25/2010, Issue 1320, p6 

    The article focuses on a study affirming the improvement in the safety of methadone prescribing after supervised dosing has been introduced in Scotland and England in the 1990s.

  • Duloxetine/methadone interaction.  // Reactions Weekly;9/25/2010, Issue 1320, p21 

    The article describes the case of a 37-year-old man who experienced sweating, fatigability, drowsiness and pruritus while receiving concomitant treatment with methadone and duloxetine.

  • Methadone.  // Reactions Weekly;5/25/2013, Issue 1454, p31 

    An abstract of the article "Buprenorphine as a safe alternative to methadone in a patient with acquired long QT syndrome: A case report," by I.M. de Jong and colleagues is presented.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics